Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 95, NWS Tulsa, OK

August 12, 2019Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 12, 2019, 9:34 AM CDT for Ottawa County, Oklahoma. It took effect at Aug 13, 2019, 2:20 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2019, 9:34 AM CDT (14:34 UTC)
In effect from
Aug 13, 2019, 2:20 AM CDT
Expired
Aug 14, 2019, 8:49 AM CDT
In force
30 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

842 
WGUS44 KTSA 121434
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
934 AM CDT Mon Aug 12 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-122233-
/O.NEW.KTSA.FL.W.0095.190813T2240Z-190815T0611Z/
/COMO2.1.ER.190813T2240Z.190814T1200Z.190815T0011Z.NO/
934 AM CDT Mon Aug 12 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Tuesday afternoon to late Wednesday night, or until the 
  warning is cancelled.
* At  8:30 AM Monday, the stage was 12.43 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Tuesday afternoon and continue to rise to near 16.5 
  feet by Wednesday morning. The river is expected to fall below 
  flood stage Wednesday evening.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
8 follow-up statements
032 
WGUS84 KTSA 122044
FLSTSA
Flood Statement
National Weather Service Tulsa OK
344 PM CDT Mon Aug 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130444-
/O.EXT.KTSA.FL.W.0095.190813T0720Z-190815T0442Z/
/COMO2.1.ER.190813T0720Z.190814T0600Z.190814T2242Z.NO/
344 PM CDT Mon Aug 12 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Wednesday evening, or until the warning is 
  cancelled.
* At  3:30 PM Monday, the stage was 13.12 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late tonight and continue to rise to near 17.0 
  feet late Tuesday night. The river is expected to fall below
  flood stage Wednesday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
142 
WGUS84 KTSA 130059
FLSTSA
Flood Statement
National Weather Service Tulsa OK
759 PM CDT Mon Aug 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-130859-
/O.CON.KTSA.FL.W.0095.190813T0720Z-190815T0442Z/
/COMO2.1.ER.190813T0720Z.190814T0600Z.190814T2242Z.NO/
759 PM CDT Mon Aug 12 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Wednesday evening, or until the warning is 
  cancelled.
* At  7:30 PM Monday, the stage was 13.86 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Tuesday before dawn and continue to rise to near 17.0 
  feet by Wednesday before dawn. The river is expected to fall below
  flood stage Wednesday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
377 
WGUS84 KTSA 130543
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1243 AM CDT Tue Aug 13 2019

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-131343-
/O.CON.KTSA.FL.W.0095.190813T0720Z-190815T0442Z/
/COMO2.1.ER.190813T0720Z.190814T0600Z.190814T2242Z.NO/
1243 AM CDT Tue Aug 13 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until Wednesday evening, or until the warning is cancelled.
* At 12:30 AM Tuesday, the stage was 14.71 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage before dawn and continue to rise to near 17.0 feet by 
  Wednesday before dawn. The river is expected to fall below flood 
  stage Wednesday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
246 
WGUS84 KTSA 131323
FLSTSA
Flood Statement
National Weather Service Tulsa OK
822 AM CDT Tue Aug 13 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-132122-
/O.EXT.KTSA.FL.W.0095.000000T0000Z-190815T0330Z/
/COMO2.1.ER.190813T0742Z.190814T0600Z.190814T2130Z.NO/
822 AM CDT Tue Aug 13 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until Wednesday evening, or until the warning is cancelled.
* At  7:30 AM Tuesday, the stage was 15.48 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 16.3 feet late tonight. The river is expected to fall
  below flood stage late Wednesday afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
102 
WGUS84 KTSA 131855
FLSTSA
Flood Statement
National Weather Service Tulsa OK
155 PM CDT Tue Aug 13 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-140255-
/O.EXT.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/
/COMO2.1.ER.190813T0742Z.190814T0600Z.190814T1900Z.NO/
155 PM CDT Tue Aug 13 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until Wednesday evening, or until the warning is cancelled.
* At  1:30 PM Tuesday, the stage was 16.02 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 16.4 feet early Wednesday morning. The river is expected to fall
  below flood stage early Wednesday afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
362 
WGUS84 KTSA 140046
FLSTSA
Flood Statement
National Weather Service Tulsa OK
746 PM CDT Tue Aug 13 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-140846-
/O.CON.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/
/COMO2.1.ER.190813T0742Z.190814T0030Z.190814T1900Z.NO/
746 PM CDT Tue Aug 13 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until Wednesday evening, or until the warning is cancelled.
* At  7:30 PM Tuesday, the stage was 16.30 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Neosho River near Commerce will continue falling to 
  below flood stage by early Wednesday afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
389 
WGUS84 KTSA 140830
FLSTSA
Flood Statement
National Weather Service Tulsa OK
330 AM CDT Wed Aug 14 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-141630-
/O.CON.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/
/COMO2.1.ER.190813T0742Z.190814T0330Z.190814T1900Z.NO/
330 AM CDT Wed Aug 14 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until this evening, or until the warning is cancelled.
* At 2:30 AM Wednesday, the stage was 16.16 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Neosho River near Commerce will continue falling to 
  below flood stage by this afternoon.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
499 
WGUS84 KTSA 141349
FLSTSA
Flood Statement
National Weather Service Tulsa OK
849 AM CDT Wed Aug 14 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-141419-
/O.CAN.KTSA.FL.W.0095.000000T0000Z-190815T0100Z/
/COMO2.1.ER.190813T0742Z.190814T0330Z.190814T1245Z.NO/
849 AM CDT Wed Aug 14 2019

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  8:30 AM Wednesday, the stage was 14.74 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage this morning.
* Forecast...The Neosho River near Commerce will continue falling and
  remain below flood stage.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 12, 5:30 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 12, 5:30 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
530 AM CDT Mon Aug 12 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

VFR conditions should prevail through the period at all terminals.
Southerly winds will increase late morning and continue through
the afternoon, with gustiness likely everywhere except FSM. Front
approaches late evening and into early tomorrow from the north,
with winds shifting at the NE OK and NW AR terminals in response.
Best chance of TSRA impacts through 13/12Z will be BVO and will
cover this with a VCTS and PROB30 combo.

&&

.PREV DISCUSSION... /Issued 328 AM CDT Mon Aug 12 2019/

DISCUSSION...
Dangerous heat to continue today with heat indices back up above
110 for much of eastern Oklahoma and west-central Arkansas. Although
drier southwest winds are expected, still believe model dew-points
are a little too low considering the past couple of days observations
and the recent rainfall. High temperatures today will be a couple
of degrees warmer compared to yesterday but hopefully indices will
generally stay more in the 110-115 deg range compared to the 120
deg seen in the Arkansas river valley yesterday.

Weak frontal boundary will approach from the north this evening with
the potential for a few strong to marginally severe storms across
far northeast Oklahoma in the moderate instability/weak shear
environment. Storms will likely begin to weaken and decrease in
coverage overnight with the loss of heating.

Dew-points will likely be higher on Tuesday both ahead/behind
wind shift and heat indices are forecast to reach heat advisory
criteria across far southeast Oklahoma and west-central Arkansas.
Also the potential for a few widely scattered storms to develop
across these same areas Tuesday afternoon/evening near boundary. A
few linger showers/thunderstorms may remain possible across far
southeast Oklahoma into Wednesday, however for the most part a dry
forecast is expected as a drier air-mass filters into the region
behind front.

Temperatures are expected to remain slightly below normal Wednesday
and Thursday with a slow warming trend forecast into next weekend.
Rain chances appear to be fairly low through the extended periods,
however slight chance pops may be needed by Saturday or Sunday in
association with a weak upper wave approaching in zonal flow
aloft.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ058-063-069.

     Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT this
     evening for OKZ049-053>057-059>062-064>068-070>076.

     Heat Advisory from 1 PM to 8 PM CDT Tuesday for OKZ049-053-
     073>076.

AR...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for ARZ001-002-010-011.

     Excessive Heat Warning from 1 PM this afternoon to 8 PM CDT this
     evening for ARZ019-020-029.

     Heat Advisory from 1 PM to 8 PM CDT Tuesday for ARZ019-020-029.

&&

AVIATION.....22
Hazardous weather outlook, Aug 12, 4:27 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
427 AM CDT Mon Aug 12 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-130930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
427 AM CDT Mon Aug 12 2019

...VERY DANGEROUS HEAT AND HUMIDITY AGAIN TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northwest of Interstate 44 in northeast Oklahoma.
	ONSET...Midnight.

DANGEROUS HEAT.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Morning.

DISCUSSION...
Very dangerous and potentially life threatening heat and humidity
will continue today. Triple digit heat index values can be
expected this afternoon across all of eastern Oklahoma and western
Arkansas. Maximum heat indices may exceed 115 degrees in some
spots. An Excessive Heat Warning is again in effect this afternoon
for most of eastern Oklahoma and west central Arkansas, with a
Heat Advisory for far northwest Arkansas and immediately adjacent
counties in northeast Oklahoma.

Late tonight, thunderstorms may move into parts of northeast
Oklahoma along an approaching cold front. Areas along and
northwest of Interstate 44 will be most likely to see a storm. A
limited severe weather potential will exist, with damaging winds
being the main threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing Tuesday morning across parts of
northeast Oklahoma. Additional thunderstorm development may occur
during the afternoon and evening along the front, likely to the
south and east of Interstate 44. A limited severe weather threat
will continue with any afternoon and evening development, with
damaging winds and marginally severe hail possible. The
thunderstorm potential will continue into Wednesday before the
front clears the area.

Also on Tuesday, dangerous heat and humidity will persist across
areas that remain south of the front. Parts of southeast Oklahoma
and west central Arkansas can expect maximum heat index values
from 105 to 110 during the afternoon. Cooler weather will arrive
areawide by Wednesday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:36 AM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha40 hr
Aug 12, 6:45 PM CDTSpecial Weather StatementTSAKay30 min

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.